Forums Home

Lived Experience Forum

Acceptance, connection, support. Share the journey.

Safe, anonymous discussion for people living with mental illness, moderated 24/7 by mental health professionals.

Read the community guidelines
cancel
Showing results for 
Search instead for 
Did you mean: 

Something’s not right

Highlighted
New Contributor

Medication

Does anyone else find they stop taking medications (for physical  health  problems) when they start feeling unwell with mental health? How do you explain it to your doctor.  I don't know why I do it. I have asthma and I'm not taking my preventer. My gp wants to increase my dose of it but I'm not taking it and I don't know why or how to tell him.  

5 REPLIES 5

Re: Medication

Hi @S13957 

 

A warm welcome to the forum.  Congratulations for reaching out and sharing your story.  I am Whitehawk the moderator this evening. i am sure you will get a lot of support, information and connection from the wonderful forum members. Please reach out to the moderators and members if you need any assistance with using the forum. 

 

We would never advise anyone to alter their medications of any kind without first consulting their doctor.  Please note too that the forum has some very important guidelines around what can be posted about medication for the safety of forum members, so I recommend you check those out if you have not had a chance yet.

 

Take care

Whitehawk

 

 

Re: Medication

Hi @S13957  this is possible most asthma medications are actually in the steriod family and while not like the typical steriod they can have other effects plus I did actually see they were doing a study recently but I really cant remember what it was called but saw a poster at the chemist anyway they found that a lot of people who have asthma also have depression or anxiety so who knows but there could be something else going on we dont know about. also I would tell your gp, maybe write it down if you are nervous? asthma is not to be messed with. 

Re: Medication

Hi @S13957 

I’m exactly like you. I stop my meds at times. I think I do it as a form of self sabotage and self harm. 

I have previously told my doctor about stopping meds. And then he strongly recommends I start agsin. 

But every now and then I still do it. 

 

 

Re: Medication

@BlueBay 

 

That's what I'm worried about.  I want to explain that I haven't been taking it. But  I know he'll just tell me I need to take it and I don't know how to explain why in not taking it 

Re: Medication

Content/trigger warning
 

Can you write it down and give to the doctor @S13957 

I do understand you’re anxious 

For urgent assistance, call: